Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 23, 2022, 3:50 PM EDT for Brantley County, Camden County, Charlton County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 3:50 PM EDT (19:50 UTC)
- Expired
- Mar 23, 2022, 4:13 PM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brantley County, GA, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:13 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
772
WFUS52 KJAX 231950
TORJAX
GAC025-039-049-232030-
/O.NEW.KJAX.TO.W.0006.220323T1950Z-220323T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
350 PM EDT Wed Mar 23 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Camden County in southeastern Georgia...
Eastern Brantley County in southeastern Georgia...
Northeastern Charlton County in southeastern Georgia...
* Until 430 PM EDT.
* At 349 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Race Pond, or 9 miles north of Folkston, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hickox around 405 PM EDT.
Waverly around 420 PM EDT.
Waynesville around 425 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Winokur and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3086 8206 3097 8218 3101 8214 3101 8213
3102 8214 3132 8185 3120 8177 3117 8178
3117 8177 3115 8176 3115 8173 3110 8170
TIME...MOT...LOC 1949Z 226DEG 34KT 3097 8206
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHASHY2 follow-up statements
352
WWUS52 KJAX 231956
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Wed Mar 23 2022
GAC025-039-049-232030-
/O.CON.KJAX.TO.W.0006.000000T0000Z-220323T2030Z/
Camden GA-Brantley GA-Charlton GA-
356 PM EDT Wed Mar 23 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHWESTERN CAMDEN...EASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES...
At 356 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Race Pond, or 10 miles north of Folkston, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hickox around 410 PM EDT.
Waverly and Waynesville around 430 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Winokur and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3090 8200 3101 8214 3101 8213 3102 8214
3132 8185 3120 8177 3117 8178 3117 8177
3115 8176 3115 8173 3109 8172
TIME...MOT...LOC 1956Z 231DEG 28KT 3099 8201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
ENYEDI871
WWUS52 KJAX 232013
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Wed Mar 23 2022
GAC025-039-049-232023-
/O.CAN.KJAX.TO.W.0006.000000T0000Z-220323T2030Z/
Camden GA-Brantley GA-Charlton GA-
413 PM EDT Wed Mar 23 2022
...THE TORNADO WARNING FOR NORTHWESTERN CAMDEN...EASTERN BRANTLEY AND
NORTHEASTERN CHARLTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3090 8200 3101 8214 3101 8213 3102 8214
3132 8185 3120 8177 3117 8178 3117 8177
3115 8176 3115 8173 3109 8172
TIME...MOT...LOC 2011Z 226DEG 34KT 3109 8186
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 3:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 23, 3:48 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
348 PM EDT Wed Mar 23 2022
.Near Term.../through Thursday/...
A cold front will move southeast into region and stall Tonight.
Waves along and ahead of the front will yield showers and storms
across the region. A small scale low is currently moving northeast
through the flow across SE GA, which is driving the stronger
convection this afternoon. This little low is expected to continue
to the northeast this afternoon, with a continued potential for
severe weather along its track. Temperatures Tonight will trend
above normal, with warmest readings across coastal NE FL which is
southeast of the front.
The front will move to the southeast Thursday afternoon, but upper
waves will continue to move northeast across the area following
frontal passage. This will continue to provide shower and
thunderstorms chances, but the thunderstorms will likely be weaker
as cooler and more stable air will moves in through the day.
Temperatures on Thursday will fall through the day, with the high
for the day in most locations occuring in the morning, with readings
generally falling about 5 degrees from sunrise to sunset.
&&
.Short Term.../Thursday night through Sunday/...
High pressure will ridge in from the southwest Thursday night into
Friday. A weak cold front will move southeast across the
southeastern US Friday night into Saturday. This boundary is
expected to pass through dry, but will reinforce the drier airmass
behind it, helping to keep skies mainly clear.
Temperatures will generally be near to a little below normal this
period.
&&
.Long Term.../Sunday night through Wednesday/...
High pressure will build to the north Sunday, then build overhead
Monday, then toward the east through Tuesday, bringing warm
temperatures and dry northwesterly flow Monday into Wednesday.
Monday highs will be in the mid to upper 70s with clear skies,
Tuesday and Wednesday highs will be in the mid 80s inland, slightly
cooler on the coast. With mainly clear skies and decoupling winds
every night, lows will be in the 50s.
The next weather system will move toward the region late in this
period, with an increase in clouds and precipitation chances from
the west Wednesday afternoon.
&&
.Marine...
A frontal system will affect the region through Thursday night. High
pressure will build from the southwest Friday. A weak cold front
will move southeast across area Friday night into Saturday. High
pressure will build to the northwest Saturday night into Sunday. The
high will be more overhead Monday, then toward the east Tuesday into
Wednesday. A frontal system will move in from the west Thursday.
Rip Currents: SE GA: Moderate through Thursday
NE FL: High Today, Moderate Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 59 47 72 45 / 90 80 30 0 10
SSI 63 64 51 74 50 / 90 100 70 10 10
JAX 64 65 49 74 49 / 70 90 70 10 10
SGJ 65 68 52 73 51 / 60 90 80 10 10
GNV 63 65 50 74 48 / 60 90 70 10 10
OCF 66 67 50 75 48 / 70 80 70 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 11 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&In the hours before
Special weather statement, Mar 23, 3:07 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
307 PM EDT Wed Mar 23 2022
FLZ020-122-GAZ162-163-231930-
Hamilton FL-Northern Columbia FL-Clinch GA-Echols GA-
307 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of north central
Columbia, northeastern Hamilton, eastern Echols and Clinch Counties
through 330 PM EDT...
At 306 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near Du
Pont to 6 miles northwest of Needmore to near Jasper. Movement was
northeast at 40 mph.
HAZARD...Landspouts and wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Homerville, Fargo, Argyle, Du Pont and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3096 8297 3117 8267 3102 8259 3100 8255
3096 8252 3096 8249 3082 8250 3082 8249
3053 8251 3051 8294 3076 8292 3091 8297
TIME...MOT...LOC 1906Z 223DEG 35KT 3096 8285 3076 8273 3057 8290
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDISpecial weather statement, Mar 23, 3:15 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
315 PM EDT Wed Mar 23 2022
FLZ023-024-030-031-136-232-237-425-231945-
Eastern Alachua FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-Western Putnam FL-Inland Nassau FL-Bradford FL-
315 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of southwestern Nassau,
Bradford, northeastern Alachua, southeastern Baker, northwestern
Putnam, northeastern Union, western Clay and southwestern Duval
Counties through 345 PM EDT...
At 315 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanderson to near Starke to Gainesville
Airport. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Starke, Keystone Heights, Raiford, Melrose, Middleburg, Macclenny,
Glen St. Mary, Maxville, New River and Lake Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 3035 8199 3012 8189 2972 8193 2964 8232
2997 8227 3022 8231
TIME...MOT...LOC 1915Z 234DEG 21KT 3022 8222 3000 8213 2967 8227
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDILocal storm report, Mar 23, 3:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 2 W STATENVILLE 30.70N 83.06W
03/23/2022 ECHOLS GA COUNTY OFFICIAL
SHERRIFF DEPARTMENT REPORTED TREES DOWN NEAR
HWY 135 SOUTH AND JEAN CIRCLE.
&&
RNSpecial weather statement, Mar 23, 3:27 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Wed Mar 23 2022
GAZ162-163-250-350-364-232000-
Clinch GA-Western Charlton GA-Echols GA-Northern Ware GA-
Southern Ware GA-
327 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of southeastern Echols,
central Ware, central Clinch and northwestern Charlton Counties
through 400 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Homerville to 12 miles southeast of Argyle to near Fargo. Movement
was northeast at 35 mph.
HAZARD...Landspouts and wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Homerville, Argyle, Stephen Foster State Park, Needmore and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3124 8256 3105 8230 3075 8234 3063 8282
3084 8274 3107 8284
TIME...MOT...LOC 1927Z 243DEG 32KT 3108 8272 3092 8255 3071 8262
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDISpecial weather statement, Mar 23, 3:40 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Wed Mar 23 2022
FLZ023-024-031-132-136-232-237-425-232015-
Eastern Clay FL-Eastern Alachua FL-Baker FL-Western Clay FL-
Western Duval FL-Western Putnam FL-Inland Nassau FL-Bradford FL-
340 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of southwestern Nassau,
eastern Bradford, northeastern Alachua, southeastern Baker,
northwestern Putnam, Clay and southwestern Duval Counties through 415
PM EDT...
At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maxville to near Camp Blanding to near
Orange Heights. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Starke, Keystone Heights, Melrose, Middleburg, Macclenny, Glen St.
Mary, Maxville, Oakleaf Plantation, Lake Geneva and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Florida.
&&
LAT...LON 2971 8192 2965 8225 3005 8213 3027 8218
3038 8192 3014 8174
TIME...MOT...LOC 1940Z 243DEG 28KT 3019 8210 3005 8198 2968 8218
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Mar 23, 3:45 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Wed Mar 23 2022
GAZ152-165-264-364-232015-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-
345 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of west central Camden,
south central Brantley and northeastern Charlton Counties through 415
PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Race Pond, or 9 miles northwest of Folkston, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3085 8217 3096 8222 3101 8214 3101 8213
3102 8214 3114 8196 3099 8186
TIME...MOT...LOC 1945Z 230DEG 26KT 3093 8213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:40 AM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 95 min |
| Mar 23, 12:49 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 56 min |
| Mar 23, 1:26 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Clinch, Coffee, Echols, Ware | 34 min |
| Mar 23, 2:10 PM EDT | Special Weather Statement | JAX | Glynn | 35 min |
| Mar 23, 2:17 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Mar 23, 2:43 PM EDT | Special Weather Statement | JAX | Echols | 32 min |
| Mar 23, 2:45 PM EDT | Tornado Warning | JAX | Clinch, Echols | 17 min |
| Mar 23, 3:07 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 23 min |
| Mar 23, 3:17 PM EDT | Tornado Warning | JAX | Clinch | 28 min |
| Mar 23, 3:27 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 33 min |
| Mar 23, 3:45 PM EDT | Special Weather Statement | JAX | Brantley | 30 min |
| Mar 23, 4:07 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Mar 23, 4:26 PM EDT | Tornado Warning | JAX | Camden, Charlton | 34 min |
| Mar 23, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 24 min |
| Mar 23, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 33 min |
| Mar 23, 5:04 PM EDT | Tornado Warning | JAX | Camden, Glynn | 26 min |
| Mar 23, 5:30 PM EDT | Special Weather Statement | JAX | Glynn | 30 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.